Morning After Pill & Cramps


Buy the Morning After Pill Locally »

Cramping was one of the side effects most often thought of about the morning after pill, but with the modern form of levonelle the risk of you being in discomfort is small.  Some women do experience cramping, although this isn’t as common as you might think, and even then it is usually gone within a couple of days. 

Cramps after taking the morning after pill will usually feel similar to your normal period cramps, or sometimes slightly worse, and will occur within the same place.  The treatments that you use for period pains are likely to help.  Placing something warm on your stomach, taking pain medicine or simply curling up into a ball might help.  There is little that you can do to avoid this cramping, it is your body’s natural way to deal with the imposition of high levels of hormones, a prevented ovulation and large disruption of the womb lining.   

If you do experience cramping, and it doesn’t dissipate within 48 hours, then you ought to seek medical advice.  It might be that you are suffering from another problem or that you have an ectopic pregnancy that will need to be dealt with as soon as possible.


« Morning After Pill & Bleeding (Spotting) Morning After Pill & Depression »